New to the forums and I actually registered to ask this question. Usually I'd just go to the doctor, but sadly I lost my job recently and fell into the hole of many other Americans with no health insurance. History on me:
-25 year old Male
-Diagnosed with high cholesterol. So much so I am only 10/mg Crestor daily
-I have bad allergies and living in Florida doesn't help. I take Allegra to relieve it and nasal sprays
-I have asthma and take Primatine Mist as a rescue and Adavair as maintenance
-Casual smoker like an idiot, but I am working on quiting 100%
-Family history of bad hearts/heart attacks
-Currently have an injured rotatory cuff on my left shoulder from lifting weights
Recently I've been having these bouts of
-Pressure on the middle of my back on the left size. Feels like a lump is there currently.
-Shortness of breath
-A cough that produces mucus at times
-Hard to focus
-Run short on energy very easily
-At times it feels like it's beating so hard for no reason at all. I'm just sitting on the cough
-Current heart rate is 78 bpm
-Been getting weird cold sweats today for some reason
About 2 months ago I had something similar to this which led to a, what I thought was, a heart attack. I went to the ER and they said it was a panic attack. I had EKG, xrays, sonogram, and then a stress test done - all which were normal. This is why I am not running to the ER again.
The weird part is this time these symptoms have been lasting 2 straight days now. What gives? Ideas?
Based on what you have described, it would be unlikely for this to be a heart issue. While you do smoke, have high cholesterol and have family history of heart disease, you are still only 25 years old. Symptoms like you describe -- two straight days of pressure on back, shortness of breath, cough, cold sweats, etc, would point more to lung disease such as asthma attack or even pneumonia. Occasionally using rescue inhalors could actually make people sweaty and gittery -- could this be a trigger for your symptoms? I was unfamiliar with Primatene Mist -- but it appears to be epinephrine so it certainly could drive up people pulse and cause palpitation.
Therefore, I would recommend stopping smoking immediately, stop the inhalors if possible. IF symptoms do not improve, consider getting a CT scan of your chest, lung and heart (a coronary CT angiogram would serve this purpose). This would rule out a lung condition, and firmly rule out any coronary abnormalities.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.